STEVEN A. TEICH, M.D.; JUAN ORELLANA, M.D.
To the editor: A recent article by Felsenstein and colleagues (1) concerns the treatment of cytomegalovirus retinitis with 9-[2-hydroxy-1-(hydroxymethyl)ethoxymethyl]guanine. We have also been using this drug to treat cytomegalovirus retinitis in patients with the acquired immunodeficiency syndrome (AIDS) and concur that many patients have clinical improvement with healing of retinal lesions but that recurrence is virtually universal within a few weeks of stopping therapy.
We do, however, disagree with the description of the fundus in these patients for documenting cytomegalovirus retinitis. Patient 1 was described as having "nerve infarcts, compatible with cytomegalovirus retinitis." In fact, nerve infarcts or cotton-wool spots
Learn more about subscription options.
Register Now for a free account.
TEICH SA, ORELLANA J. Retinal Lesions in Cytomegalovirus Infection. Ann Intern Med. 1986;104:132. doi: 10.7326/0003-4819-104-1-132_2
Download citation file:
Published: Ann Intern Med. 1986;104(1):132.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only